Pharm - Pharmacological Therapy Of Stroke

10 Questions | Total Attempts: 869

SettingsSettingsSettings
Please wait...
Pharm - Pharmacological Therapy Of Stroke

A blocked artery, a leaking or bursting of a blood vessel may cause a stroke. Hemorrhagic strokes are extremely dangerous because blood in the brain can sometimes lead to further complications. If not treated, stroke can lead to severe brain damage or death. Take this quiz on pharmacological therapy on stroke to learn more.


Questions and Answers
  • 1. 
    A 63-year-old man suddenly collapsed at home and was brought unconscious to the hospital. Physical examination showed a comatose patient with flaccid paralysis on both left extremities. Vital signs were: blood pressure 132/70 mm Hg, pulse 90 bpm, respirations 8/min. A MRI scan disclosed a complete occlusion of the right internal carotid artery. An emergency therapy was ordered. Which of the following drugs was most likely included in the emergency treatment of this patient?
    • A. 

      Aminocaproic acid

    • B. 

      Desmopressin

    • C. 

      Alteplase

    • D. 

      Dabigatran

    • E. 

      Lepirudin

    • F. 

      Warfarin

  • 2. 
    A 72-year-old man suffered a transient ischemic attack of about 15 min duration. The patient had been suffering from a long standing hypertension presently controlled with losartan. Detailed workup was negative but for a 45% stenosis of the left carotid artery. A chronic treatment with which of the following drugs would be most appropriate to decrease the risk of a further stroke?
    • A. 

      Isosorbide mononitrate

    • B. 

      Aspirin

    • C. 

      Abciximab

    • D. 

      Lepirudin

    • E. 

      Heparin

    • F. 

      Alteplase

  • 3. 
    A 64-year-old woman was brought to the day hospital because of a sudden onset of slurred speech and weakness of limbs of one hour duration. Medical history of the patient was significant for a long standing asthma, presently treated with inhaled salmeterol. Physical examination and lab tests were negative. A diagnosis was made and an appropriate therapy was ordered which included a drug that acts by blocking platelet ADP receptors. Which of the following drugs was most likely prescribed?
    • A. 

      Warfarin

    • B. 

      Aminocaproic acid

    • C. 

      Alteplase

    • D. 

      Clopidogrel

    • E. 

      Heparin

    • F. 

      Aspirin

  • 4. 
    A 68-year-old man suddenly collapsed at home and was brought unconscious to the hospital. Physical examination showed a comatose patient with spasticity on left limbs. Vital signs were: blood pressure 145/86 mm Hg, pulse 85 bpm, respirations 12/min, temperature 102.7F.  A CT scan confirmed the diagnosis of ischemic stroke and an emergency multidrug therapy was started. Which of the following drugs was most likely included in the emergency treatment of this patient?
    • A. 

      Nimodipine

    • B. 

      Labetalol

    • C. 

      Acetaminophen

    • D. 

      Warfarin

    • E. 

      Lepirudin

  • 5. 
    A 53-year-old woman was brought to the hospital because of a sudden unilateral blindness and inability to move the extremities of the contralateral body side. All symptoms disappeared half an hour later. An angiogram revealed a 55% stenosis of the right carotid artery. An appropriate therapy was prescribed. A chronic treatment with which of the following drugs would be appropriate to decrease the risk of further stroke in this patient?
    • A. 

      Isosorbide mononitrate

    • B. 

      Furosemide

    • C. 

      Lovastatin

    • D. 

      Esmolol

    • E. 

      Alteplase

    • F. 

      Gemfibrozil

  • 6. 
    A 67-year-old man complained to his family physician of frequent palpitations. The man had had an ischemic stroke one month ago and was dismissed from the hospital last week since his neurologic conditions were stable. Drug prescribed on dismission were captopril, lovastatin and aspirin. Heart examination and ECG lead to the diagnosis of atrial fibrillation. Which of the following drugs was most likely added to the therapeutic treatment of this patient?
    • A. 

      Losartan

    • B. 

      Warfarin

    • C. 

      Clopidogrel

    • D. 

      Gemfibrozil

    • E. 

      Lidocaine

  • 7. 
    A 65-year-old woman suddenly collapsed in the dining room of her home. Upon arrival by ambulance to the emergency department she regained consciousness and complained of severe headache. Physical examination was significant for a stiff neck and a mild mental confusion. A CT scan revealed blood in the subarachnoidal space. Which of the following drugs would be appropriate to prevent the delayed cerebral ischemia in this patient?
    • A. 

      Verapamil

    • B. 

      Isosorbide mononitrate

    • C. 

      Propranolol

    • D. 

      Dobutamine

    • E. 

      Nicardipine

    • F. 

      Clonidine

  • 8. 
    A 56-year-old man hospitalized because of a hemorrhagic stroke was found semiconscious in his bed by the nurse. Shortly thereafter he showed muscle rigidity and opisthotonus followed by jerking movements of his harms and legs. An emergency therapy was planned and a drug was administered IV. Which of the following drugs was most likely given?
    • A. 

      Ethosuximide

    • B. 

      Lamotigrine

    • C. 

      Topiramate

    • D. 

      Alteplase

    • E. 

      Heparin

    • F. 

      Lorazepam

  • 9. 
    A 66-year-old woman, admitted to the hospital with an ischemic stroke, received an appropriate therapy which included low dose of aspirin. Which of the following statements best explains why aspirin is given at a low dose to prevent platelet aggregation?
    • A. 

      Higher doses would cause a longer inhibition of prostacyclin synthesis

    • B. 

      Higher doses would cause an unacceptable high risk of adverse effects

    • C. 

      Low doses also cause blockade of platelet ADP receptor

    • D. 

      Low doses favor the adhesion of platelet to vascular endothelium

    • E. 

      Higher doses favor the rupture of atherosclerotic plaques in the coronaries.

  • 10. 
    A 61-year-old man was admitted to the hospital because of slurred speech and rapidly progressive paralysis of his left arm. These symptoms lasted for twenty minutes and disappeared rapidly. Vital sings on admission were: Blood pressure 220/110,   heart rate 110 bpm,     respirations 14/min.     Neurologic examination was normal. A doppler exam of his carotid arteries showed 80% stenosis on the left and 40% stenosis on the right. A diagnosis was made and an emergency therapy was prescribed. Which of the following drugs was most likely administer by IV infusion to this patient?
    • A. 

      Labetalol

    • B. 

      Alteplase

    • C. 

      Lovastatin

    • D. 

      Clopidogrel

    • E. 

      Hydrochlorotiazide

Back to Top Back to top